[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.129.152. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1978

Photo-onycholysis

Author Affiliations

Oxford, England

Arch Dermatol. 1978;114(11):1715. doi:10.1001/archderm.1978.01640230085028
Abstract

To the Editor.—  In the Archives (114:448, 1978), Rau et al reported photo-onycholysis due to PUVA. To their knowledge this was the first report in the medical literature. In fact, the association has been documented before.1,2Photo-onycholysis was first popularized as a specific sign of toxicity to tetracyclines, but in recent years it has become increasingly evident that many "light eruptions" can cause onycholysis. Byrne et al3 described a case of porphyria cutanea tarda (PCT) precipitated by oral contraceptives in which onycholysis was the first manifestation. Similar changes4 have been reported in erythropoietic protoporphyria, "alcoholic" PCT, and actinic reticuloid.The finding of onycholysis in such a

First Page Preview View Large
First page PDF preview
First page PDF preview
×